Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
Question: Contraceptive Pill usage
|chakkaranilave - Sat Jun 23, 2007 10:59 am||
I am 24 yr old female.
I am using Desogestrel & Ethinylestradiol as contraceptive Tablet to avoid pregnancy. It’s a 21 days course tablet and I am taking the tablet from 5th day of my periods. After 3 to 4 days from stopping the tablet, I am getting my periods back. In those 3 to 4 days do we need to use any barriers method? Is there any chance of getting pregnant on those days?
|Debbie Miller, RN - Sat Jun 23, 2007 6:16 pm||
I'm glad you asked this question since no doubt others are also wondering about this. The answer is no, you do not need to do anything during the days you are off the pill. The suppression of ovulation is the way it works and this lasts throughout the month, unless you miss pills - in that case you should use a back up until the next cycle.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.